Alert archive / Florida / Tornado Warnings in 2009
Tornado Warning 28, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Mar 27, 2009, 11:32 AM EDT for Franklin County, Wakulla County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2009, 11:32 AM EDT (15:32 UTC)
- Expired
- Mar 27, 2009, 12:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Franklin County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 50 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 11:05 AM EDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KTAE 271532
TORTAE
FLC037-129-271600-
/O.NEW.KTAE.TO.W.0028.090327T1532Z-090327T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1132 AM EDT FRI MAR 27 2009
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN FRANKLIN COUNTY IN FLORIDA...
SOUTHERN WAKULLA COUNTY IN FLORIDA...
* UNTIL NOON EDT
* AT 1127 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING TORNADO NEAR OCHLOCKONEE RIVER SP...OR 14 MILES
NORTHEAST OF CARRABELLE...MOVING EAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
PANACEA AND 7 MILES NORTH OF ALLIGATOR POINT BY 1140 AM EDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EDT FRIDAY
AFTERNOON/100 PM CDT FRIDAY AFTERNOON/ FOR NORTHERN FLORIDA AND
SOUTHWESTERN GEORGIA.
LAT...LON 2988 8458 3000 8457 3001 8454 3004 8457
3007 8435 3005 8432 3001 8436 2996 8434
2996 8435 2993 8432 2989 8434 2989 8441
2991 8442 2991 8439 2992 8445
TIME...MOT...LOC 1532Z 270DEG 33KT 3000 8445
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 27, 10:13 AM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 27, 10:13 AM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1013 AM EDT FRI MAR 27 2009
...POTENTIAL FOR SEVERE WEATHER AND HEAVY RAINFALL CONTINUES THROUGH
SATURDAY...
.DISCUSSION...THE 2ND OF AN ANTICIPATED 3 ROUNDS OF SEVERE WEATHER
IN AS MANY DAYS IS UNDERWAY THIS MORNING ACROSS THE FORECAST AREA. A
QUASILINEAR LINE OF CONVECTION IS MOVING EWD AT 35-40 MPH ACROSS OUR
SE AL AND FL PANHANDLE ZONES. LIKE YESTERDAY...WE ARE SEEING BOWING
SEGMENTS WITH SOME BOOK END VORTICES SPINNING UP TORNADIC CELLS. WE
HAVE ALREADY RECEIVED ONE REPORT OF LIKELY TORNADO DAMAGE IN WALTON
COUNTY WITH A REPORT JUST IN OF A WATERSPOUT JUST W OF PANAMA CITY
BEACH. THERE WERE ALSO SEVERAL REPORTS OF STRAIGHT LINE WIND DAMAGE
ACROSS SE AL. AS I WRITE THIS...WE CONTINUE TO SEE SEVERAL SPIN UPS
ALONG THE LINE IN WHAT PROMISES TO BE A VERY BUSY MORNING. WILL KEEP
THIS DISCUSSION SHORT. MAX INSTABILITY AND HELICITY VALUES CONTINUE
TO WORK THEIR WAY EWD AS THE MORNING PROGRESSES. THE SHORT WAVE
THAT HELPED INVIGORATE THIS SYSTEM OVERNIGHT IS PIVOTING OFF TO THE
NE. IN ITS WAKE...THE SRN END OF THE CONVECTION IS LAYING OUT IN AN
E-W FASHION ACROSS THE NE GULF OF MEXICO. IF THIS LIFTS NWD LATER
TODAY...WE COULD GET INTO A POTENTIAL TRAINING SCENARIO THAT COULD
RESULT IN FLOODING CONCERNS OVER OUR FL ZONES. MORE ON THAT LATER.
&&
.MARINE...FORECAST IS ON TRACK. STRONG ONSHORE FLOW WILL CONTINUE
THIS MORNING AHEAD OF THE APPROACHING MESO-LOW. WINDS MAY RELAX TO
JUST BELOW SMALL CRAFT CRITERIA LATE THIS AFTERNOON AND
TONIGHT...BUT RESPITE WILL BE SHORT-LIVED AND SEAS WILL REMAIN ABOVE
7 FEET THROUGH THE PERIOD. BY EARLY SATURDAY...WINDS WILL INCREASE
ONCE AGAIN AS THE MAIN COLD FRONT APPROACHES THE WATERS. WINDS WILL
SHIFT TO THE WEST AND THEN NORTHWEST SATURDAY NIGHT INTO SUNDAY AS
THE FRONT PASSES. WINDS AND SEAS WILL SUBSIDE THROUGH EARLY NEXT
WEEK AS HIGH PRESSURE BUILDS OVERHEAD.
&&
.AVIATION...THE BAND OF CONVECTION HAS WORKED E OF DHN AND PFN AND
IS BEARING DOWN ON TLH. THE VLD TERMINAL IS NEXT UP DURING THE EARLY
AFTERNOON HOURS. IFR CONDITIONS CAN BE EXPECTED AS THE LINE PASSES.
AFTER THAT...LOOK FOR MVFR CONDITIONS TO PREVAIL FOR MUCH OF THE
NIGHT...POSSIBLE LOWER TO IFR AFTER 08Z.
&&
.FIRE WEATHER...NO RED FLAG CONCERNS THROUGH THE WEEKEND.
&&
.HYDROLOGY...A LOW SYSTEM MOVED NORTHEAST OVERNIGHT FROM LOUISIANA
INTO WESTERN ALABAMA GENERATING 2 TO 4 INCHES OF RAIN ACROSS MUCH OF
SOUTHWEST ALABAMA. THIS AREA OF RAINFALL WILL MOVE EAST TODAY WITH
SIMILAR RAINFALL ACROSS SOUTHEAST ALABAMA...THE FLORIDA PANAHANDLE
AND SOUTHERN GEORGIA.
DEPENDING ON HOW THE RAIN PATTERN SETS UP ADDITIONAL BASINS MAY BE
SUBJECT TO RAPID RISES AND POSSIBLE FLOODING. THE BASINS AT MOST
RISK FOR RAPID RISES WILL BE THE CHOCTAWHATCHEE...PEA...
CHATTAHOOCHEE...FLINT AND APALACHICOLA RIVER BASINS. BRIEF INTENSE
BANDS OF RAINFALL ASSOCIATED WITH STRONG LINES OF THUNDERSTORMS MAY
GENERATE LOCALIZED FLOODING ON SMALLER CREEKS AND STREAMS ACROSS
THESE AREAS.
WOODRUFF DAM...TAILWATER RELEASES AND LAKE LEVELS ON LAKE SEMINOLE
REMAINED STEADY OVERNIGHT. INCREASED RELEASES ARE PROJECTED ON
SATURDAY DEPENDING ON THE EXTENT AND AMOUNT OF RAINFALL THAT OCCURS
OVER THE NEXT 24 HOURS.
JACKSON BLUFF DAM...INCREASED RELEASES OCCURRED OVERNIGHT IN
PREPARATION FOR THE EXPECTED RAINFALL.
WE WILL CONTINUE TO MONITOR CONDITIONS AND ISSUE FLOOD PRODUCTS AS
NEEDED. A FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF THE FLORIDA
PANHANDLE...SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA.
FOR ADDITIONAL INFORMATION SEE:
HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=TAE
&&
.PREV DISCUSSION...
604 AM EDT FRI MAR 27 2009
SHORT TERM (TODAY THROUGH SUNDAY)...WAVE IN THE SUBTROPICAL JET HAS
KICKED OFF AN IMPRESSIVE MESOSCALE CONVECTIVE COMPLEX ALONG THE
CENTRAL GULF COAST THIS MORNING. THE INTENSE DEVELOPMENT OF THIS
WAVE WILL PUSH THE MAIN RAIN/SEVERE EVENT FOR TODAY INTO THE MORNING
HOURS...RATHER THAN THE AFTERNOON. 00Z NAM IS QUITE INTENSE AND FAST
BRINGING A MESO-LOW INTO SOUTHERN ALABAMA BY 12Z AND INTO SOUTHWEST
GEORGIA BY 18Z. THIS SOLUTION ALSO LEADS TO A LARGE SWATH OF
MODERATE/HEAVY PRECIP ACROSS MOST OF THE CWA THROUGH THE MORNING
HOURS...BEFORE THE OFFENDING SHORTWAVE EXITS THE REGION DURING THE
AFTERNOON. 00Z GFS IS ACTUALLY MORE INTENSE WITH THE LOW PRESSURE
CENTER...BUT PUSHES THE TRACK A LITTLE FARTHER NORTH. BOTH MODELS
SHOW IMPRESSIVE LOW LEVEL KINEMATIC FIELDS BETWEEN NOW AND 18Z
FRIDAY...WITH A 50-70 KNOT 850MB JET AND RESULTING HELICITY VALUES
WELL OVER 1000 M2/S2. LIMITING FACTOR WILL BE INSTABILITY...OWING
PRIMARILY TO THE MORNING TIMING OF THE ENERGY.
HOWEVER...INSTABILITY WILL NOT BE ZERO...SO STORM EVOLUTION WILL
HAVE TO MONITORED VERY CAREFULLY DURING THE NEXT 12 HOURS OWING TO
THE EXTREME LOW LEVEL SHEAR.
BY AFTERNOON...THE SHORTWAVE SHOULD BE EXITING THE REGION TO THE
NORTHEAST...LEAVING SUBSIDENCE IN IT WAKE. THIS SHOULD KEEP SHOWER
ACTIVITY LIMITED AHEAD OF THE NEXT SYSTEM SCHEDULED FOR SATURDAY.
BY FRIDAY NIGHT AND SATURDAY...INTENSE UPPER LOW EXPECTED TO BE
MOVING THROUGH OKLAHOMA WITH CYCLOGENESIS ONGOING ACROSS THE
ARKLATEX. AS THE UPPER LOW MOVES EAST AND THE SFC LOW LIFTS
NORTHEAST ON SATURDAY...STRONG COLD FRONT EXPECTED TO SWEEP EAST
ALONG THE GULF COAST WITH A HIGH POPS FOR THE ENTIRE CWA. STRONG
KINEMATIC FIELDS AND SUFFICIENT INSTABILITY WILL ALSO BE IN PLACE
FOR POTENTIAL SEVERE WEATHER ACROSS THE AREA.
COOLER AND DRIER AIR MASS WILL MOVE INTO THE REGION FOR SUNDAY.
FLOOD WATCH IS CERTAINLY STILL ADVISABLE FOR THE NORTHWESTERN
PORTION OF THE CWA WITH THE POTENTIAL FOR 2 TO 3 INCHES OF
ADDITIONAL RAINFALL ACROSS THE AREA TODAY. THIS IS IN ADDITION TO
THE SOLID 1.5 TO 2.0 INCHES WHICH FELL OVER THE PANHANDLE ON
THURSDAY. THE HEAVIER RAINFALL AMOUNTS EXTENDED EAST INTO THE BIG
BEND THURSDAY AFTERNOON AND EVENING...WARRANTING A POSSIBLE EASTWARD
EXTENSION OF THE WATCH. AT THIS TIME...HEAVIEST MODEL QPF REMAINS
ACROSS THE PANHANDLE AND SOUTHEAST ALABAMA...AND LATEST RADAR TRENDS
SUPPORT THIS...SO WILL HOLD OFF ON ANY EXTENSION FOR NOW.
HOWEVER...LATEST OBS ARE INDICATING A POSSIBLE WARM FRONTAL BOUNDARY
DEVELOPING ALONG THE COAST EARLY THIS MORNING. IF THIS FEATURE
PERSISTS...IT COULD PROVIDE A FOCUS FOR HEAVIER RAIN IN THE BIG BEND
DURING THE NEXT 12 HOURS. WILL CONTINUE TO MONITOR SITUATION.
LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...IN THE WAKE OF EXITING
COLD FRONT...RIDGING AT THE SURFACE AND ALOFT WILL DOMINATE THE
SOUTHEAST SUNDAY NIGHT THROUGH MONDAY NIGHT. THE NEXT SURFACE LOW
AND COLD FRONT OVER THE PLAINS WILL MOVE EAST TO THE MS VALLEY
TUESDAY MORNING...AND INTO THE APPALACHIANS WITH A TRAILING FRONT TO
THE SOUTHWEST ACROSS SOUTHERN GA TO LOW PRESSURE WAVE ALONG THE
CENTRAL GULF COAST TUESDAY NIGHT/WEDNESDAY MORNING. SURFACE LOW WILL
MOVE NORTHEAST ALONG FRONT TO COASTAL WATERS EAST OF MYRTLE BEACH SC
WEDNESDAY EVENING. FRONT OVER THE REGION WILL RETREAT NORTH AS A
WARM FRONT THURSDAY AS ANOTHER LOW MOVES FROM THE RED RIVER OF TX
NORTHEAST TOWARD THE OH VALLEY THURSDAY NIGHT. FRONT WILL PASS
THROUGH ACROSS THE REGION ON FRIDAY...WITH PRECIP ENDING FROM WEST
TO EAST. DAYTIME TEMPS DURING THE PERIOD WILL AVERAGE NEAR CLIMO.
NIGHTTIME LOWS WILL AVERAGE SLIGHTLY BELOW CLIMO MONDAY AND
TUESDAY...THEN MODERATE TO ABOVE CLIMO FOR WEDNESDAY THROUGH FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 77 63 78 56 71 / 60 20 70 70 10
PANAMA CITY 75 68 74 55 66 / 60 40 80 50 10
DOTHAN 74 64 75 48 66 / 90 50 80 40 10
ALBANY 72 62 77 52 68 / 90 40 80 60 10
VALDOSTA 76 62 81 57 71 / 60 20 60 70 10
CROSS CITY 79 63 82 61 73 / 20 20 40 50 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THROUGH SATURDAY MORNING ALL ZONES.
GA...FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES:
BAKER...CALHOUN...CLAY...DECATUR...DOUGHERTY...EARLY...
GRADY...LEE...MILLER...MITCHELL...QUITMAN...RANDOLPH...
SEMINOLE...TERRELL.
FL...FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES:
BAY...CALHOUN...COASTAL WALTON...GADSDEN...GULF...HOLMES...
INLAND WALTON...JACKSON...LIBERTY...WASHINGTON.
HIGH SURF ADVISORY UNTIL 7 AM CDT SUNDAY FOR THE FOLLOWING
ZONES: BAY...COASTAL WALTON...GULF.
GM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT SUNDAY ALL ZONES.
&&
HYDROLOGY...LANIER
REST OF DISCUSSION...WOOL/CAMPHazardous weather outlook, Mar 27, 4:41 AM EDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 441 AM EDT FRI MAR 27 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-281000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 441 AM EDT FRI MAR 27 2009 /341 AM CDT FRI MAR 27 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...SEVERE THUNDERSTORMS AND HEAVY RAIN POSSIBLE THROUGH SATURDAY NIGHT... ...A FLOOD WATCH IS IN EFFECT THROUGH SATURDAY MORNING FOR SOUTHEAST ALABAMA...SOUTHWEST GEORGIA AND THE EASTERN FLORIDA PANHANDLE... ...HIGH SURF ADVISORY ALONG THE FLORIDA BIG BEND AND PANHANDLE COAST... ...HIGH RISK OF RIP CURRENTS ALONG THE FLORIDA BIG BEND AND PANHANDLE COAST... ...SMALL CRAFT ADVISORY FOR HIGH WINDS AND SEAS... AN AREA OF LOW PRESSURE WILL MOVE FROM LOUISIANA NORTHEAST INTO CENTRAL GEORGIA TODAY. STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL ACCOMPANY THIS SYSTEM...ALONG WITH VERY HEAVY RAINFALL. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE POSSIBLE TODAY ACROSS THE FLORIDA PANHANDLE AND WESTERN BIG BEND...SOUTHEAST ALABAMA...AND SOUTHWEST GEORGIA. PORTIONS OF THIS SAME AREA MAY RECEIVE 2 TO 4 ADDITIONAL INCHES OF RAIN TODAY...LEADING TO THE POSSIBILITY OF FLOODING ALONG AREA RIVERS AND STREAMS. THE STRONG ONSHORE FLOW TODAY THROUGH THE WEEKEND WILL LEAD TO HAZARDOUS SURF CONDITIONS AT AREA BEACHES AND HAZARDOUS SEAS OVER THE MARINE WATERS. TIDES OF 1 TO 2 FEET ABOVE NORMAL WILL BE POSSIBLE THROUGH EARLY SUNDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION SATURDAY AFTERNOON AND EVENING. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THE FRONT...ALONG WITH ADDITIONAL HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED WHEN AND IF A SEVERE THUNDERSTORM OR TORNADO WATCH IS ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
In the hours before
Local storm report, Mar 27, 9:32 AM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
932 AM EDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG COTTONWOOD 31.05N 85.30W
03/27/2009 HOUSTON AL EMERGENCY MNGR
SEVERAL TREES AND POWERLINES DOWN.
&&
GOREELocal storm report, Mar 27, 10:24 AM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1024 AM EDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG BLACK 31.01N 85.74W
03/27/2009 GENEVA AL EMERGENCY MNGR
SEVERAL TREES DOWN ON COUNTY ROUTE 4 NEAR THE CEMETARY
AND A SPRING CREEK ROAD AND HIGH NOTE ROAD. ROOF DAMAGE
TO A HOME ON BURK STREET.
&&
WOOLLocal storm report, Mar 27, 10:42 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1042 AM EDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 AM TSTM WND DMG 1 NNW REYNOLDSVILLE 30.87N 84.78W
03/27/2009 SEMINOLE GA TRAINED SPOTTER
AT JOEL POOLE ROAD AND THREE NOTCH ROAD...THERE WERE
POLES AND LINES DOWN. SHEET METAL WAS BLOWN INTO THE ROAD
AND THERE WAS DAMAGE TO A PIVOT IRRIGATION SYSTEM.
&&
WOOLLocal storm report, Mar 27, 10:43 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1043 AM EDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TORNADO GREENHEAD 30.50N 85.66W
03/27/2009 WASHINGTON FL EMERGENCY MNGR
STRUCTURAL DAMAGE TO WASHINGTON CORRECTIONAL INSTITUTION.
SOME VEHICLES DAMAGED.
&&
GOREELocal storm report, Mar 27, 11:24 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1124 AM EDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 AM TORNADO HONEYVILLE 30.06N 85.19W
03/27/2009 GULF FL EMERGENCY MNGR
PSBL TORNADO VCNTY OF HONEYVILLE. SNAPPED TREES.
TRANSFORMER BLOWN. MINOR SMALL HAIL. EVENT TIME BASED ON
RADAR.
&&
LANIERLocal storm report, Mar 27, 11:26 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1126 AM EDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 AM FLOOD PORT ST. JOE 29.81N 85.30W
03/27/2009 GULF FL EMERGENCY MNGR
MINOR FLOODING DUE TO DRAINAGE PROBLEMS. EVENT TIME BASED
ON RADAR.
&&
LANIERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:25 AM EDT | Tornado Warning | TAE | Walton | 35 min |
| Mar 27, 7:30 AM EDT | Special Marine Warning | TAE | 60 min | |
| Mar 27, 7:55 AM EDT | Tornado Warning | TAE | Holmes, Walton | 35 min |
| Mar 27, 8:27 AM EDT | Special Marine Warning | TAE | 93 min | |
| Mar 27, 8:51 AM EDT | Tornado Warning | TAE | Bay | 24 min |
| Mar 27, 8:59 AM EDT | Severe Thunderstorm Warning | TAE | Jackson | 46 min |
| Mar 27, 9:02 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 43 min |
| Mar 27, 9:08 AM EDT | Tornado Warning | TAE | Bay, Calhoun, Jackson, Washington | 37 min |
| Mar 27, 9:14 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf | 46 min |
| Mar 27, 9:35 AM EDT | Tornado Warning | TAE | Bay, Gulf | 40 min |
| Mar 27, 9:40 AM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Jackson | 50 min |
| Mar 27, 9:52 AM EDT | Tornado Warning | TAE | Jackson | 23 min |
| Mar 27, 10:00 AM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 45 min |
| Mar 27, 10:01 AM EDT | Special Marine Warning | TAE | 119 min | |
| Mar 27, 10:12 AM EDT | Tornado Warning | TAE | Gulf, Liberty | 48 min |
| Mar 27, 10:19 AM EDT | Severe Thunderstorm Warning | TAE | Gadsden | 56 min |
| Mar 27, 10:45 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Liberty, Wakulla | 60 min |
| Mar 27, 10:49 AM EDT | Tornado Warning | TAE | Franklin | 41 min |
| Mar 27, 10:51 AM EDT | Tornado Warning | TAE | Liberty, Wakulla | 39 min |
| Mar 27, 11:09 AM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon, Wakulla | 51 min |
| Mar 27, 11:25 AM EDT | Tornado Warning | TAE | Leon, Wakulla | 50 min |
| Mar 27, 11:42 AM EDT | Areal Flood Advisory | TAE | Leon, Wakulla | 260 days |
| Mar 27, 11:42 AM EDT | Special Marine Warning | TAE | 108 min | |
| Mar 27, 12:09 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison, Taylor | 51 min |
| Mar 27, 12:33 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 57 min |
| Mar 27, 1:01 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 44 min |
| Mar 27, 1:05 PM EDT | Special Marine Warning | TAE | 85 min | |
| Mar 27, 2:38 PM EDT | Special Marine Warning | TAE | 82 min | |
| Mar 27, 4:07 PM EDT | Special Marine Warning | TAE | 83 min | |
| Mar 27, 5:32 PM EDT | Special Marine Warning | TAE | 88 min |
Nearby
Tornado Warnings in Florida, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.